Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Liver function test, elevated SGOT, SGPT, Bilirubin levels. Taking udiliv 300 medication. How can I lower my levels?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 339 Questions
Question
Hi
I am 35 yrs old male. Last week I had done a Liver function Test. Got and elevated level of SGOT,SGPT and BILIRUBIN. 2 Yrs back all thease were high. Had taken udiliv 300 for 6 months and it went back to normal.
Need your advise on this
Posted Mon, 23 Apr 2012 in Digestion and Bowels
 
 
Answered by Dr. Poorna Chandra K.S 2 hours later
Hi and thanks for the query.

Fluctuant levels of SGOT and SGPT may occur due to -
1) With any infections or drug intake if the elevations are seperated widely
2) Hepatitis C and rarely Hepatitis B infection
3) Non alcoholic steatohepatitis ie Fatty liver with inflammation
4) Wilsons disease ( secondary to excess copper) as you have predominantly indirect bilirubin elevation

The differentiation between these conditions require a physical evaluation and blood tests.

Hope I have answered your query. Write back to me if you have any doubts.

Wishing you good health.

Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Liver function test, elevated SGOT, SGPT, Bilirubin levels. Taking udiliv 300 medication. How can I lower my levels? 20 hours later
Dear Doctor,

Thanks for your response. Can you please suggest the blood test for each case you mentioned, so that I can do all these tests and consult a Gastroenrologist?

Thanks & Regards,
XXXXXXX
 
 
Answered by Dr. Poorna Chandra K.S 3 hours later
Hi once again
You can go ahead and do an ultrasound abdomen, anti HCV and HbsAg tests. Tests for wilsons disease are costly and hence it is better that you plan it after visiting a GI specialist
Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor